dLife Daily Tips

Practice makes near perfect at bedtime

Read More
The Question
Sat Nov 16 15:15:39 EST 2013

I have problems with my sugar roller coasting. the Dr. put me on Juniva 25mg. I am not on any other sugar medicine. I am afraid of taking this med.
Asked By: ladydi265  

Background Info Hide
I have diabetic 2 and have a lot of other medical problems, Would appreciate any tips about taking Juniva. My main problem is going to low...
Diabetes Profile Hide
n/a
Expert Answers (1)
2013-11-22 22:10:08.0

Hello,

Thanks for asking dLife.

Fear of going low is common. You may know someone who experienced symptoms from hypogelycemia (low blood sugar). Or, you have had an experience yourself.

You doctor prescribed Januvia to help you achieve better blood glucose control. This medicine works only when your blood glucose is high (usually after eating). This mechanism does not work when your blood sugar is low so hypoglycemia is unlikely.

Frequent fingersticks helps you to keep attuned with your blood glucose. You get a better understanding of how you respond to food intake, exercise and the medicine you take. Your risk of hypoglycemia is very low. Be sure to talk with your doctor about your concerns.

Learn more about hypoglycemia (low blood glucose) and Januvia.

Take care.

Answered By: Liz Quintana
Accreditations: EdD, RD, LD, CDE
Sources Show

Community Answers (3)
2014-02-05 13:42:48.0

I was on Metformin for quite awhile but that was making me go to low also. I think alot of my problems is staying on a schedule of eating because everyday is different and it seems to hit me the worse between breakfast and lunch. Thanks for your reply...
Answered By: ladydi265

Flagged!
Sources Show


2014-02-04 18:03:48.0

is there a reason you were NOT put on metformin? it is the best for type2 & has the best safety profile of any diabetes medicine. it also has a very very low risk of low blood sugar.
Answered By: lmnohos

Sources Show


2013-12-14 23:17:20.0

My doctor recently put me on Januvia and it has helped control my nighttime highs. My concern is the possible connection with pancreatic cancer. How will I know if it is causing a problem before waiting for doctor tests?
Answered By: niteowl23

Flagged!
Sources Show


 

*** All information contained on dLife.com is intended for informational and educational purposes only. Our Expert Q&A is not intended to be a replacement or substitute for consultation with a qualified medical professional or for professional medical advice related to diabetes or another medical condition. Please contact your physician or medical professional with any questions and concerns about your medical condition.

dLife Weekly Poll

What is your main creative outlet for dealing with diabetes?